Invariant maximal positive subspaces and polar decompositions

Ch. Mehl, A.C.M. Ran, L. Rodman

Research output: Contribution to JournalArticleAcademicpeer-review


It is proved that invertible operators on a Krein space which have an invariant maximal uniformly positive subspace and map its orthogonal complement into a nonnegative subspace allow polar decompositions with additional spectral properties. As a corollary, several classes of Krein space operators are shown to allow polar decompositions. An example in a finite dimensional Krein space shows that there exist dissipative operators that do not allow polar decompositions.
Original languageEnglish
Pages (from-to)83-91
JournalIntegral Equations and Operator Theory
Issue number1
Publication statusPublished - 2006

Bibliographical note



Dive into the research topics of 'Invariant maximal positive subspaces and polar decompositions'. Together they form a unique fingerprint.

Cite this